The Israeli Ministry of Health said on January 1 that some young men who received a second dose of Pfizer’s Wuhan pneumonia (novel coronavirus disease, COVID-19) vaccine developed signs of myocarditis. Pfizer responded that it had not observed a higher incidence of myocarditis after vaccination than would be expected in the general population.
Reuters reported that the results of a survey conducted by three expert teams commissioned by the Israeli Ministry of Health showed that 275 cases of myocarditis were notified in Israel among more than 5 million vaccinated people between December 2020 and May 2021, with the majority of patients being men between 16 and 30 years of age, and were found to have symptoms after the second dose of Pfizer vaccine. The highest number of cases was observed in males aged 16 to 19 years compared to other age groups.
The Israeli Ministry of Health expert panel study statement said, “There is a possible association between males aged 16 to 30 years who received the 2nd dose of Pfizer vaccine and the development of myocarditis.”
The report mentions that a Centers for Disease Control and Prevention (CDC) advisory panel last month recommended further study of the possibility of a relationship between myocarditis and the mRNA type of vaccine, of which both the Pfizer and Moderna vaccines are part. Although the CDC surveillance system did not find more cases of myocarditis than expected, the advisory panel recommended that this be listed as a “possible side effect.
Approximately 55% of Israelis have been vaccinated with the martial lung vaccine, which has been a world leader in vaccination. Israeli authorities have loosened vaccination controls so that people will no longer need to show proof of vaccination to enter restaurants and entertainment venues, and restrictions on the number of people allowed in business establishments have been lifted.